A Simple Jerky Dynamics, Genesio System

Abstract

The third order explicit autonomous differential equations named as jerk equations represent an interesting subclass of dynamical systems that can exhibit many major features of the regular and chaotic motion. In this paper, we show that an algebraically simple system, the Genesio system can be recast into a jerky dynamics and its jerk equation can be derived from one-dimensional Newtonian equation. We also investigate the global dynamical properties of the corresponding jerk system.

Share and Cite:

Ö. Umut and S. Yaşar, "A Simple Jerky Dynamics, Genesio System," International Journal of Modern Nonlinear Theory and Application, Vol. 2 No. 1, 2013, pp. 60-68. doi: 10.4236/ijmnta.2013.21007.

Conflicts of Interest

The authors declare no conflicts of interest.

References

[1] S. H. Schot, “Jerk: The Time Derivative of Change of Acceleration,” American Journal of Physics, Vol. 46, No. 11, 1978, pp. 1090-1094. doi:10.1119/1.11504
[2] H. P. W. Gottlieb, “Question #38. What Is the Simplest Jerk Function That Gives Chaos?” American Journal of Physics, Vol. 64, No. 5, 1996, p. 525. doi:10.1119/1.18276
[3] J. C. Sprott, “Some Simple Chaotic Jerk Functions,” American Journal of Physics, Vol. 65, No. 6, 1997, pp. 537-543. doi:10.1119/1.18585
[4] J. C. Sprott, “Simplest Dissipative Chaotic Flow,” Physics Letters A, Vol. 228, No. 4-5, 1997, pp. 271-274. doi:10.1016/S0375-9601(97)00088-1
[5] S. J. Linz, “Nonlinear Dynamics and Jerky Motion,” American Journal of Physics, Vol. 65, No. 6, 1997, pp. 523-526. doi:10.1119/1.18594
[6] S. J. Linz, “Newtonian Jerky Dynamics: Some General Properties,” American Journal of Physics, Vol. 66, No. 12, 1998, pp. 1109-1114. doi:10.1119/1.19052
[7] A. Maccari, “The Non-Local Oscillator,” Nuovo Cimento B, Vol. 111, No. 8, 1996, pp. 917-930. doi:10.1007/BF02743288
[8] R. Eichhorn, S. J. Linz and P. Hanggi, “Transformations of Nonlinear Dynamical Systems to Jerky Motion and Its Application to Minimal Chaotic Flows,” Physical Review E, Vol. 58, No. 6, 1998, pp. 7151-7164. doi:10.1103/PhysRevE.58.7151
[9] C. W. Wu, “On Nonlinear Dynamical Systems Topologically Conjugate to Jerky Motion via a Linear Transformation,” Physics Letters A, Vol. 296, No. 2-3, 2002, pp. 105-108. doi:10.1016/S0375-9601(02)00267-0
[10] O. E. R?ssler, “Continuous Chaos: Four Prototype Equations,” Annals of the New York Academy of Sciences, Vol. 316, No. 1, 1979, pp. 376-392. doi:10.1111/j.1749-6632.1979.tb29482.x
[11] R. Eichhorn, S. J. Linz and P. Hanggi, “Simple Polynomial Classes of Chaotic Jerky Dynamics,” Chaos, Solitons & Fractals, Vol. 13, No. 1, 2002, pp. 1-15. doi:10.1016/S0960-0779(00)00237-X
[12] L. Perko, “Differential Equations and Dynamical Systems,” Springer-Verlag, New York, 1991. doi:10.1007/978-1-4684-0392-3
[13] J. Hubbard and B. West, “Differential Equations: A Dynamical Systems Approach,” Springer-Verlag, New York, 1995. doi:10.1007/978-1-4612-4192-8
[14] R. Genesio and A. Tesi, “Harmonic Balance Methods for the Analysis of Chaotic Dynamics in Nonlinear Systems,” Automatica, Vol. 28, No. 3, 1992, pp. 531-548. doi:10.1016/0005-1098(92)90177-H
[15] P. Glendinning and C. Sparrow, “Local and Global Behavior near Homoclinic Orbits,” Journal of Statistical Physics, Vol. 35, No. 5-6, 1984, pp. 645-696. doi:10.1007/BF01010828
[16] A. Arneodo, P. H. Coullet, E. A. Spiegel and C. Treser, “Asymptotic Chaos,” Physica D, Vol. 14, No. 3, 1985, pp. 327-347. doi:10.1016/0167-2789(85)90093-4

Copyright © 2022 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.